MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 80-1060
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to hospital policy.A2: age & date of birth: requested, not provided due to hospital policy.A3a: sex: requested, not provided due to hospital policy.A3b: gender: requested, not provided due to hospital policy.A4: weight: requested, not provided due to hospital policy.A5: ethnicity: not provided for animal use.A6: race: not provided for animal use.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: unknown.E3: occupation: crn - supply chain, material management.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that a coronary percutaneous coronary intervention (pci) was performed.Bleed back from hub valve, bends, and ruptures mid-sheath were reported.The physician stated that the procedure was able to be completed as insertion of the catheter stopped the valve from bleeding.However, once the catheter was removed, the valve began to bleed again.The blood loss was less than 250cc's.The reported event did not result in patient injury and/or require medical or surgical intervention.Additional information was received on 16oct2024: the patient was stable, and the procedure was completed successfully.The valve did not have noticeable damage.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.As of 02jan2025, the sample was not available for assessment.If the sample is made available in the future, the complaint record will be reopened and updated.The complaint cannot be confirmed for valve leakage because the sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is off-center insertion of the dilator damaged the cross-cut valve.The glidesheath slender instructions for use (ifu) was reviewed, and it states: "caution: insert the dilator into the valve center of sheath.Forced dilator insertion missing the valve center may cause valve damage, resulting in blood leakage." the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20610989
Report Number1118880-2024-00168
Device Sequence Number7929682
Product Code DYB
UDI-Device Identifier00389701012063
UDI-Public(01)00389701012063(17)261201(10)0000628855
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80-1060
Device Catalogue Number80-1060
Device Lot Number0000628855
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DILATOR; WIRE
Patient SexUnknown